U.S. doctors online nowAsk doctors free
West Jordan, UT
A 33-year-old female asked:

I have been using bio-iden. estrogen/progest for 4 months due to hot flashes & insomnia. gained a lot of weight. can i stop or have to do slowly?

2 doctor answers2 doctors weighed in
Dr. Barbara Toohill
Clinical Psychology 12 years experience
Talk to doc: Any time that you are making changes to your medication regimen, you always want to get the input of the physician prescribing that medication. That being said, they may wish to ease you off of a medication that is controlling hormonal activity in order to give your body time to adjust and minimize side effects of discontinuation.
Dr. Collin Smikle
Obstetrics and Gynecology 36 years experience
Hot flashes: Have you done any testing to determine why you may be having hot flashes? If you have, were the results elevated? If not, what other tests were done? I would recommend getting a better understanding about what could be the underlying cause for the problem rather than trying to adjust the symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.